Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have blood in stools, belching and light headed with fluctuating BP. Took prisolec. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3571 Questions
What can cause a very little spec of bright red blood in stool and no appetitite and excessive belching? The only think i took was sodium bicarbonate/prisolec. I dont have any cramping in my stomach. Also a feeling of being lightheaded...and a fluctuating blood pressure and heart rate.
Posted Mon, 14 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Albana Sejdini 50 minutes later
Brief Answer:
Please refer to the answer below

Detailed Answer:

- First of all, I need to know the right color of your stool - is it bright red like fresh blood or cherry appearance?

- Have you passed stool like dark-coffee in the color?

- For how long have you seen blood in your stool?

Next, excessive belching might be related to :

- fast eating habits

- foods that "create" gas

- gastric problems, which you are currently treating with sodium bicarbonate/prisolec (omeprasole)

- intestinal parasitic infections

- intestinal candida infections

With regards to feeling lightheaded, I would like to know if you ever performed a complete blood work and related results. Anemia is a possible explaination due to continuous bleeding.

In addition, have you experienced constipation recently? Most probably yes, due to lack of appetite. This could explain bright red blood in stool due to damages to anal area (hard stool).

Have you measured blood pressure, is it possible to have the results?

Once you pass the detailed info to me, I would give more specific instructions to you.

Above answer was peer-reviewed by
Follow-up: Have blood in stools, belching and light headed with fluctuating BP. Took prisolec. Suggest? 1 hour later
The stool is a bright red and it was very very small. Im not even sure how i seen it. All i csn say was that it was light.

No my stuff is the regular brown...a little yellow brownish when i wipe.

Just recently after using the bathrooom so just today.

I had blood work and my white blood cells were elevated. However when i went back two days ago they said it was still evelated but not as much as the first time.

No consitipation just excessive belching and high heart rate and blood pressure with a very low appetitie. My stool is a little soft but not too loose.
Answered by Dr. Albana Sejdini 9 hours later
Brief Answer:
Start antibiotic regimen,occult blood stool exam

Detailed Answer:

As you are mentioning, your white blood cells were elevated, which means there is a source of infection in your body, which can be treated with antibiotic. However, according to your saying, you have not taken any antibiotic, only sodium bicarbonate and prisolec.

This infection is also the culprit to the loss of appetite, lightheaded and blood pressure fluctuation. Most probably you are facing low blood pressure due to malnutrition as a consequence of little eating due to loss of appetite.

Now, when doctors treat gastric problems (gastritis, ulcer, etc.) there is a scheme of therapy containing the drugs you are currently taking and antibiotics, but you are not mentioning such therapy applied to you.

So, at this case, I would suggest to

- to start antibiotic treatment (preferably I prescribe metronidazole thrice daily for 7 days),

- perform parasitic examination of the stool

- Apply "good" eating habits: do not rush while eating, eat little and often and slowly chewing up, avoid spicy, oily, fried foods, avoid alcohol and smoking. Perhaps your doctor has also advised to you such changes, follow them correctly.

With regards to little bright red blood in your stool, if it has happened only one time, it is not to be worried about. It might be because of little lacerations (damages) to anus mucosa that will heal by the time.

If it will be repeated again, then, a stool examination for occult blood should be carried out to determine whether there is bleeding in your intestinal tract (from stomach to anus).

Hope your inquiry has taken the needed answer!

Above answer was peer-reviewed by
Follow-up: Have blood in stools, belching and light headed with fluctuating BP. Took prisolec. Suggest? 2 days later
I started to have the blood in my stool again. It's like it comes and goes. It wasnt as bring this time...a little dark and more so mixed in the stool from what it looks like. I still have a small fever that comes and goes. I still have a belching epsecially more so after I eat. My feet are also cold with a little leg stiffness and I'm still not eating as much...just drinking and taking advil for the pain. What should I eat or drink in the meantime.
Im scheuled to see a GI doctor tomorrow.
Answered by Dr. Albana Sejdini 57 minutes later
Brief Answer:
Please refer to the suggestions below

Detailed Answer:

I would recommend to have more fluids, take O.R.S (oral re-hydration salts) until tomorrow. It is ok if you do not eat until tomorrow unless you drink. You can have light soups (I randomly recommend poultry soups).

You can put your legs inside warm-to-hot water with little salt to get relax.

In addition, you can put warm clothing to your tummy to get some relief.

I would also recommend to stop using Advil as it contains ibuprofen, which can worsen the bleeding from your gastrointestinal tract.

Instead, take bytylscopolamine or papaverine pills for the pain until the tomorrow scheduled control.

Please do not forget to discuss with your doctor my suggestions.

Hope it answered to your inquiries!

All the best!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor